# SDR AUS20010525

- Difficulty date: May 23, 2001
- Submitted: August 7, 2001
- Operation: General aviation
- Make and model: Saab 340B
- Engine: Ge CT79B
- Propeller: Rotol R3904123F27
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 6058T82GO1
- Condition: Failed
- Location: Right
- Part time: 13,931 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: E, X
- Precautionary procedure: C

## Discrepancy

(AUS) RT ENGINE FAILED. INVESTIGATION FOUND SOME DAMAGE TO THE FIRSTSTAGE COMPRESSOR WHEEL AND THE CENTRE BODY RETAINING SCREW STUDSSHEARED. BORESCOPE INSPECTION FOUND MAJOR DAMAGE TO THE FIRST STAGE IGVS AND COMPRESSOR WHEEL WITH ONE COMPRESSOR BLADE MISSING ABOUT HALF OF THE AXIAL LENGTH. DOWNSTREAM DAMAGE TO OTHER IGVS AND COMPRESSOR STAGES. THERE IS ALSO SEVERE HEAT DISTRESS DAMAGETO THE FIRST AND SECOND STAGE GAS GENERATOR TURBINES AND NOZZLESAS WELL AS THE FIRST STAGE POWER TURBINE AND NOZZLE. POWERTURBINE COOLING AIR UPPER AND LOWER TRANSFER TUBES SEPARATED AT WELDS. FOUR RETENTION SCREWS ON THE CENTRE BODY HAVE SHEARED OFF.
